| Model Number |
N/A |
| Medical Device Problem Codes |
Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Insufficient Information (4580)
| Date of Event |
01/12/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that operation was performed with ann nail.After 3 weeks from the initial, surgeon found #2 screw of the proximal screws was backed out from the proper position.Therefore, revision surgery was performed and the migrated screw was reinserted and retightened the corelock.Outcome - revision due to migration.
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Additional Manufacturer Narrative
Event or Problem Description
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of initial medwatch.New information received: associated products.Corrected and additional information is filled in the following fields: cortical bone screw, 4x30mm; catalog#: 47-2486-130-40; lot#: 3024382.Cortical bone screw, 4x30mm; catalog#: 47-2486-130-40; lot#: 3039390.Torque limiting handle; catalog#: 27923; lot#: n/a.The following reports are associated with this event: 0009613350-2022-00071; 0009613350-2022-00072; 0009613350-2022-00073.
Event or Problem Description
No new information.
Event or Problem Description
No change to previously reported event.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Event description: it was reported that operation was performed with ann nail on (b)(6), 2021.After 3 weeks from the initial, surgeon found #2 screw of the proximal screws was backed out from the proper position.Therefore, revision surgery was performed on (b)(6), 2022, and the migrated screw was reinserted and retightened the corelock.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet surgical technique sap: the surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that operation was performed with ann nail on (b)(6), 2021.After 3 weeks from the initial, surgeon found #2 screw of the proximal screws was backed out from the proper position.Therefore, revision surgery was performed on (b)(6), 2022, and the migrated screw was reinserted and retightened the corelock.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the investigation it can be assumed that the factors that led and/or contributed to the migration of the screw might be multifactorial related to either patient condition, behaviour, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).